Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 23, 2004, 12:59 PM CDT for Davidson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 12:59 PM CDT (17:59 UTC)
- Expired
- Apr 23, 2004, 1:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 231759 SVRBNA TNC037-231845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1254 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE * UNTIL 145 PM CDT * AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BELLE MEADE...OR 13 MILES SOUTH OF ASHLAND CITY...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 PM CDT INCLUDE... BELLEVUE... FORREST HILLS... OAK HILLS... NASHVILLE... DONELSON... HERMITAGE... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. LARGE HAIL IS ALSO LIKELY WITH THIS STORM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3618 8713 3599 8701 3606 8656 3634 8677 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:05 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 23, 10:05 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT FRI APR 23 2004 .UPDATE... MOTHER NATURE SEEMS TO BE LOCKED INTO RECURRING PATTERN W/ SHRA/TSRA MOVING E FROM MEM DURING DAY THEN WAVE OF HEAVY RAIN MOVING N INTO WESTERN SECTIONS OVERNITE. AREA RADARS SHOW 4-6 INCHES RAIN LAST 72 HOURS QUITE COMMON FROM PARSONS IN DECATUR CTY NE TO DICKSON ON INTO PORTLAND. SOME ISOLATED 8-10 INCH AMOUNTS BENTON AND HUMPHREYS CTYS NORTH OF CAMDEN AND WAVERLY. SKIES PRESENTLY MOSTLY CLOUDY AND TEMPS 65 TO 70. NO NEED FOR UPDATE NOW BUT WILL KEEP AN EYE ON LATEST TRENDS. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW -NCENTRAL PORTIONS OF CWA THROUGH 6 PM TODAY. && MAG
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 23 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IS IN EFFECT TODAY FOR SECTIONS OF NORTHWEST AND NORTH CENTRAL MIDDLE TENNESSEE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH TONIGHT. FLOODING AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS. MANY CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL LEVELS. ANY ADDITIONAL HEAVY RAINFALL AMOUNTS COULD CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 3 hr |
| Apr 23, 2:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 3 hr |
| Apr 23, 3:26 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Apr 23, 12:05 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Apr 23, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
| Apr 23, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 45 min |
| Apr 23, 1:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Apr 23, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 58 min |
| Apr 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.